14 year old, feeling 'sad' on Vyvanse, any advice?

Home Welcome to the ADDitude Forums For Teens and Young Adults with ADHD 14 year old, feeling 'sad' on Vyvanse, any advice?

Viewing 2 reply threads
  • Author
    Posts
    • #133180
      JulieSchep
      Participant

      We have tried Ritalin, that worked through primary years until my son felt ‘like a robot’, then tried Concerta, felt similar, then tried Vyvanse and although I believe we haven’t met the right dosage yet, he experiences ‘sadness’. Is anyone out there, that could give some feedback, possibly advice? Thank you

    • #133181
      Lillitu83
      Participant

      I’m not sure how it works in the brain of a 14 year old, teenagers with their hormones always complicate matters. My son is 7 and has been on Vyvanse for a year and it is the only medication that has worked for him, expensive though. I cannot up his meds past the minimum of 10mg though, because he starts to experience side effects that increase his OCD behaviour (my son is also Autistic) but for the most part, it settles him to the point where he is tolerable to be around. I would say that the best bet would be for him to speak to a counselor or psychologist perhaps? It could be a side effect of the medication, but it could also be that the meds are working and the feelings of sadness were masked before by the other meds or the ADHD symptoms.

    • #133377
      Penny Williams
      Keymaster

      This article all about ADHD medication has some key insights that will help you hone in on the right medication and understand the process and how it works:

      A Patient’s Primer on the Stimulant Medications Used to Treat ADHD

      Penny
      ADDitude Community Moderator, Parenting ADHD Trainer & Author, Mom to teen w/ ADHD, LDs, and autism

Viewing 2 reply threads

You must be logged in to reply to this topic.